Virginia, 2018High Wind in Virginia, March 2 to 3, 2018
March 2 to 3, 2018 · NWS AKQ · 34 events in 34 counties and zones
Intense low pressure spinning off the southern New England coast produced very strong northerly winds across portions of central and eastern Virginia. The very strong winds downed numerous trees, produced structural damage, and caused power outages.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- $855,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense low pressure spinning off the southern New England coast produced very strong northerly winds across portions of central and eastern Virginia. The very strong winds downed numerous trees, produced structural damage, and caused power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 2, 3:30 AM EST, 30 minutes earlier.
Area forecast discussion, Mar 2, 3:30 AM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
330 AM EST Fri Mar 2 2018
.SYNOPSIS...
Low pressure intensifys off the New Jersey coast today, then
slowly moves away from the coast Saturday through early next
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest MSAS has the deepening low off the NJ coast and will continue
to deepen while drifting ne a bit to near Long Island thru 18Z then
retrograde a bit back toward the coast this aftrn. In addition, svrl
trofs will rotate arnd the low and throw back some wrap arnd moisture
across the ern shore today and tonite. Surprisingly, as the strng CAA
kicks in and rather impressive 3hr rise/fall pres couplet tracks across
the region, BUFKIT sndgs show the psblty of some wet snow flakes mixing
in with the rain shwrs across the lwr MD ern shore thru about noon, thus
have added this to the grids. Nothing of consequence as as temps remain
above freezing.
Otw, main story will be the gusty and potential damaging WNW winds btwn
40-55 KTS. Already getting social media reports of sopratic power outages
across the Piedmont with gusts over 40 kts. Thus, a high wind warning
remains in effect near the water with wind advsrys inland. (NPWAKQ for
details).
The strong downsloping winds will also aid in allowing dew point temps to
tank along and west of the I95 corridor to btwn 10-20 degrees this aftrn.
This will drop RH values to 18-25% and quickly dry out the 10 hr fuels on
the ground. Something to watch despite the recent rain.
Highs range from the mid-upr 40s across the ern shore where skies will be
mstly cldy to the low-mid 50s west of the bay where pt to mstly sunny skies
will prevail.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Anthr s/w rotates arnd the systm and will likely continue the
rain/wet snow shwr threat across the ern shore this evening with the
latest models showing this moving offshore before 12Z Sat as the
systm begins to east. Mstly clr to pt cldy west, pt to mstly cldy
east and much cooler than recent nights. Continued breezy to windy
with lows in the 30s.
The low begins to slowly move east away from the coast over the
weekend. Dry conditions Sat with continued breezy/windy conditions.
Highs mid-upr 40s near the water...low-mid 50s west of the bay.
The wind finally begin to diminish Sat night and Sun as high
pressure builds into the area from the NW. Lows Sat nite in the 30s.
Highs Sun in the mid 40s-lwr 50s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Sprawling/strong low pres near 60W lon Sun night to slowly
drift farther ENE through mid next week. Meanwhile...sfc hi pres
will be moving across the region (through Tue). After that...lo
pres tracking into/through the Great Lakes Mon night-Wed pushes
a cold front across the local area w/ possible SHRAs (esp Tue
night-Wed morning). Leaning toward a WPC-12Z/01 ECMWF over the
more extreme 12Z/01 GFS (having a stronger sfc lo (possibly
another coastal storm) mid next week). Drying out and cool by
Thu. Most highs in the l-m50s each day...lows mainly in the 30s.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
Low pressure off the Mid Atlntc coast is now starting to deepen
and will cont to intensify off the coast today. Downsloping
gusty WSW winds are rapidly drying the lwr levels resulting in
SKC now at RIC/OFR/PHF/ECG this morning with BKN MVFR SC at SBY.
The main weather concern today will be the gusty WSW winds arnd
the offshore low. Gusts 30-50 KTs are likely along with some LLWS
this morning along the coast. SBY will be the most challenging
forecast as wrap around moisture results in sct shwrs thru out
the day with MVFR CIGS. BUFKIT sndgs showing the psblty of some
wet snow flakes mixing in with the rain shwrs this morning at SBY
as the strong CAA kicks in. VFR conditions thru tonight except MVFR
CIGS at SBY along with gusty winds 30-40 KTS.
Outlook...VFR conditions Sat through Tues. Winds slowly dmnsh
Sunday/Monday as high pressure builds into the region, and
ocean low slowly departs.
&&
.MARINE...
A cold front crosses over the waters overnight and low pressure
begins to rapidly intensify Friday off the New England coast.
This low pressure will slowly drift east Friday night and
Saturday.
A Storm Warning (Gale over the rivers) is in effect Friday
morning as winds are expected to rapidly increase from the
northwest. Winds will gust in excess of 50 knots over a majority
of the waters through much of the day Friday. Winds may gust 55
to 60 knots at times, especially out 20 nm over the coastal
zones. Over the rivers, frequent gusts to 45 knots are
anticipated. Seas build to 7 to 11 feet and waves increase to 4
to 8 feet Friday. Winds will gradually decrease Friday night
into Saturday morning. Gale Warnings will likely still be needed
potentially into Sunday for portions of the region.
Seas will build even higher Saturday through Sunday and persist into
next week as a strong north flow persists. Seas build up to 15 feet
Sunday across the far southern coastal waters. Seas slowly subside
early next week, but will likely remain above 5 feet for all of the
coastal waters so Small Craft Advisories will likely be needed for
much of the next week.
&&
.TIDES/COASTAL FLOODING...
Will keep all coastal flood watches intact for this cycle. As the
cyclone rapidly intensifies just south of Long Island on Friday,
expect a strong blowout tide for much of the area (especially
the bay) through Friday night. As the low gradually shifts
southward, the winds across the local region will come around to
the NW Friday Night and eventually to a northerly direction on
Saturday. This will allow for moderate tidal flooding with
departures of 2-3 ft over the ocean and southside Hampton Roads
by Saturday morning. In addition, long period swell of 8-11 ft
will begin to impact the beaches later Saturday into Saturday
night. This will cause considerable and possible severe
beach/dune erosion all along the ocean especially by Saturday
night high tide cycle. With the low being so slow to move
through the weekend, expect the threat for coastal flooding and
beach erosion to persist through Sunday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Wind Warning until 6 AM EST Saturday for MDZ021>025.
Coastal Flood Watch from Saturday morning through Sunday
afternoon for MDZ024-025.
NC...High Wind Warning until 6 AM EST Saturday for NCZ015>017-102.
Coastal Flood Watch from Saturday morning through Sunday
afternoon for NCZ102.
Wind Advisory until 6 AM EST Saturday for NCZ012>014-030>032.
VA...High Wind Warning until 6 AM EST Saturday for VAZ075>078-
084>086-095-097>100-523>525.
Coastal Flood Watch from Saturday morning through Sunday
afternoon for VAZ095-098>100-525.
Wind Advisory until 6 AM EST Saturday for VAZ048-060>062-
064>069-079>083-087>090-092-093-096-509>522.
MARINE...Storm Warning until 10 AM EST Saturday for ANZ630>634-650-652-
654.
Storm Warning until 1 PM EST Saturday for ANZ656-658.
Gale Warning until 10 AM EST Saturday for ANZ635>638.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...ALB
AVIATION...MPR
MARINE...AJB/AJZ/TMG
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Mar 2, 3:21 AM EST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
321 AM EST Fri Mar 2 2018
VAZ048-060>062-064>069-079>083-087>090-092-093-096-509>522-030830-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Suffolk-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
321 AM EST Fri Mar 2 2018
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia, south central Virginia
and southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ075>078-084>086-523-524-030830-
Westmoreland-Richmond-Northumberland-Lancaster-Gloucester-Middlesex-
Mathews-York-Newport News-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ525-030830-
Hampton/Poquoson-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-100-030830-
Maryland Beaches-Accomack-Northampton-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ015>017-VAZ097-030830-
Pasquotank-Camden-Western Currituck-Chesapeake-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ095-030830-
Norfolk/Portsmouth-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-VAZ098-030830-
Eastern Currituck-Virginia Beach-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>014-030>032-030830-
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-
321 AM EST Fri Mar 2 2018
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-030830-
Dorchester-Wicomico-Somerset-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ024-030830-
Inland Worcester-
321 AM EST Fri Mar 2 2018
...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
High Wind, Accomack
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Accomack forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
The very strong winds downed numerous trees, produced minor structural damage, and caused power outages. Wind gust of 61 knots (70 mph) was measured at Chincoteague (1 WSW). Wind gust of 56 knots (64 mph) was measured at WAL.
High Wind, Chesapeake
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Chesapeake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
The very strong winds downed numerous trees and caused scattered power outages.
High Wind, Gloucester
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Gloucester forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
The very strong winds downed numerous trees and caused power outages.
High Wind, Hampton/Poquoson
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Hampton/Poquoson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.063, -76.333 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Lancaster
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Lancaster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.702, -76.420 (the zone’s center; the record gives no point)
The very strong winds downed numerous trees, produced minor structural damage, and caused power outages.
High Wind, Mathews
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Mathews forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
The very strong winds downed trees, and caused power outages.
High Wind, Middlesex
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Middlesex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
The very strong winds downed trees, and caused power outages.
High Wind, Newport News
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Newport News forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.063, -76.508 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused scattered power outages.
High Wind, Norfolk
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Norfolk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
The very strong winds downed trees and caused scattered power outages.
High Wind, Northampton
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Northampton forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
The very strong winds downed a few trees and scattered power outages. Wind gust of 57 knots (66 mph) was measured at Kiptopeke State Park.
High Wind, Northumberland
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Northumberland forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.882, -76.472 (the zone’s center; the record gives no point)
The very strong winds downed numerous trees, produced structural damage, and caused widespread power outages. The Roof was blown off of Callao Apartments. 30-40 residents were displaced.
High Wind, Richmond
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Richmond forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 37.937, -76.730 (the zone’s center; the record gives no point)
The very strong winds downed trees, and caused widespread power outages. Winds caused a tractor trailer to overturn onto a car on the Downing Bridge. Three people were injured.
High Wind, Virginia Beach
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Virginia Beach forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
The very strong winds downed a few trees, and caused power outages. Wind gust of 51 knots (59 mph) was measured at NTU.
High Wind, Westmoreland
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- Westmoreland forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 38.113, -76.800 (the zone’s center; the record gives no point)
The very strong winds downed numerous trees, and caused widespread power outages.
High Wind, York
- When
- March 2, 4:00 AM EST to March 3, 3:00 AM EST
- Where
- York forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.174, -76.433 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused scattered power outages.
High Wind, Caroline
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Caroline forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
The very strong winds downed numerous trees, produced minor structural damage, and caused widespread power outages.
High Wind, Charles City
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Charles City forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.354, -77.059 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Eastern Essex
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.939, -76.941 (the zone’s center; the record gives no point)
The very strong winds downed trees, and caused scattered power outages.
High Wind, Western Essex
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Western Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.939, -76.941 (the zone’s center; the record gives no point)
The very strong winds downed trees, and caused scattered power outages.
High Wind, Eastern Hanover
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern Hanover forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.760, -77.491 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused scattered power outages.
High Wind, Western Hanover
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Western Hanover forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.760, -77.491 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Eastern Henrico
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern Henrico forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.458, -77.296 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused scattered power outages. Wind gust of 50 knots (58 mph) was measured at RIC.
High Wind, Western Henrico
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Western Henrico forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.506, -77.378 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Eastern King and Queen
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern King and Queen forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.719, -76.895 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused scattered power outages.
High Wind, Western King and Queen
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Western King and Queen forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.719, -76.895 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Eastern King William
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern King William forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.707, -77.088 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused scattered power outages.
High Wind, Western King William
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Western King William forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.707, -77.088 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Eastern Louisa
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern Louisa forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.978, -77.963 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Western Louisa
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Western Louisa forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.978, -77.963 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Isle of Wight
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Isle of Wight forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
The very strong winds downed trees and caused power outages.
High Wind, James City
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- James City forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages. A forty four year old male died when a large oak tree fell on his vehicle.
High Wind, New Kent
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- New Kent forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.505, -76.997 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
High Wind, Suffolk
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Suffolk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
The very strong winds downed a few trees and caused power outages.
High Wind, Surry
- When
- March 2, 10:00 AM EST to 9:00 PM EST
- Where
- Surry forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.117, -76.888 (the zone’s center; the record gives no point)
The very strong winds downed trees and caused power outages.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Coastal Flood in Massachusetts, March 2 to 4, 20181 death · 2 injured · $449,000 · 84 kt wind · 25 events
- Winter Storm and Flooding in New Jersey, March 2 to 4, 20181 death · 1 injured · $100,000 · 71 kt wind · 48 events
- Winter Storm and High Wind in Pennsylvania, March 2, 20181 death · 6 injured · 54 kt wind · 25 events
- High Wind in Maryland, March 2 to 3, 20181 death · 2 injured · 60 kt wind · 18 events
- Strong Wind in Virginia, March 2 to 3, 20181 death · $20,000 · 1 event
- High Wind in Rhode Island, March 2 to 3, 20181 death · $2,000 · 62 kt wind · 4 events
- High Wind in New York, March 2, 20181 injured · $2.2 million · 73 kt wind · 15 events
- Coastal Flood and High Wind in North Carolina, March 2 to 4, 2018$4.3 million · 57 kt wind · 6 events
- Coastal Flood in Maine, March 2 to 5, 2018$2.7 million · 12 events
- Coastal Flood in New Hampshire, March 2 to 5, 2018$2.0 million · 6 events
- Strong Wind in North Carolina, March 2, 20181 injured · $256,000 · 21 events
- Blizzard and Heavy Snow in Pennsylvania, March 2, 2018$650,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 746523, 746533, 746560, 746594, 746601, 746602, 746603, 746672, 746673, 746674, 746675, 746676, 746682, 746684, 746685, 746526, 746531, 746534, 746535, 746539, 746542, 746545, 746546, 746548, 746551, 746552, 746553, 746555, 746557, 746595, 746598, 746607, 746677, 746680.